Osaka Journal of Mathematics

Asymptotic behavior of least energy solutions to a four-dimensional biharmonic semilinear problem

Futoshi Takahashi

Full-text: Open access

Abstract

In this paper, we study the following fourth order elliptic problem $(E_p)$: \begin{eqnarray*} (E_p) \left \{ \begin{array}{l} \Delta^2 u = u^p \quad \mbox{in} \ \Omega, \\ u > 0 \quad \mbox{in} \ \Omega, \\ u |_{\partial\Omega} = \Delta u |_{\partial\Omega} = 0 \end{array} \right. \end{eqnarray*} where $\Omega$ is a smooth bounded domain in $\mathbf{R}^4$, $\Delta^2 = \Delta\Delta$ is a biharmonic operator and $p >1$ is any positive number.

We investigate the asymptotic behavior as $p \to \infty$ of the least energy solutions to $(E_p)$. Combining the arguments of Ren-Wei [8] and Wei [10], we show that the least energy solutions remain bounded uniformly in $p$, and on convex bounded domains, they have one or two ``peaks'' away form the boundary. If it happens that the only one peak point appears, we further prove that the peak point must be a critical point of the Robin function of $\Delta^2$ under the Navier boundary condition.

Article information

Source
Osaka J. Math., Volume 42, Number 3 (2005), 633-651.

Dates
First available in Project Euclid: 21 July 2006

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1153494506

Mathematical Reviews number (MathSciNet)
MR2166726

Zentralblatt MATH identifier
1165.35352

Citation

Takahashi, Futoshi. Asymptotic behavior of least energy solutions to a four-dimensional biharmonic semilinear problem. Osaka J. Math. 42 (2005), no. 3, 633--651. https://projecteuclid.org/euclid.ojm/1153494506


Export citation